Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 95, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 3, 2012, 11:34 PM CDT for 5 counties in Texas; Sabine Parish, Louisiana. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2012, 11:34 PM CDT (04:34 UTC)
- Expired
- Apr 4, 2012, 1:00 AM CDT
- In force
- 86 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Sabine Parish, LA, Angelina County, TX, Nacogdoches County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 9:48 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2361 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
685
WUUS54 KSHV 040434
SVRSHV
LAC085-TXC005-347-403-405-419-040600-
/O.NEW.KSHV.SV.W.0095.120404T0434Z-120404T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1134 PM CDT TUE APR 3 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ANGELINA COUNTY IN EASTERN TEXAS...
SOUTHEASTERN NACOGDOCHES COUNTY IN EASTERN TEXAS...
SABINE COUNTY IN EASTERN TEXAS...
SAN AUGUSTINE COUNTY IN EASTERN TEXAS...
SOUTHERN SHELBY COUNTY IN EASTERN TEXAS...
SOUTHWESTERN SABINE PARISH IN NORTHWEST LOUISIANA...
* UNTIL 100 AM CDT
* AT 1125 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF SEVERE THUNDERSTORMS LOCATED FROM NEAR HEMPHILL...OR 16
MILES NORTHWEST OF TOLEDO BEND DAM... TO NEAR PATROON AND MOVING
NORTH AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROSEVINE...MACUNE...GENEVA...SAN AUGUSTINE...ZWOLLE...BLAND LAKE...
PATROON...NEUVILLE AND MARTINSVILLE...
LAT...LON 3125 9434 3170 9445 3162 9352 3127 9349
3127 9352 3123 9355 3119 9354 3116 9358
3117 9366 3115 9393 3113 9403 3111 9405
3108 9423
TIME...MOT...LOC 0433Z 167DEG 20KT 3136 9378
$$
051 follow-up statement
263
WWUS54 KSHV 040513
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1213 AM CDT WED APR 4 2012
LAC085-TXC005-347-403-405-419-040600-
/O.CON.KSHV.SV.W.0095.000000T0000Z-120404T0600Z/
NACOGDOCHES TX-SABINE TX-SAN AUGUSTINE TX-SHELBY TX-ANGELINA TX-
SABINE LA-
1213 AM CDT WED APR 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR ANGELINA...SHELBY...SAN AUGUSTINE...SABINE AND NACOGDOCHES
COUNTIES...AND SABINE PARISH...
AT 1205 AM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR DENNING...OR 25 MILES SOUTH OF CENTER...
MOVING NORTHEAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MARTINSVILLE...HEMPHILL...ROSEVINE...SAN AUGUSTINE...GENEVA...TOLEDO
BEND RESERVOIR SOUTH...BLAND LAKE...COLUMBUS...CALGARY...NEUVILLE...
SEXTON...PATROON AND NEGREET
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED SOME WEAK
ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3125 9434 3170 9445 3162 9352 3127 9349
3127 9352 3123 9355 3119 9354 3116 9358
3117 9366 3115 9393 3113 9403 3111 9405
3108 9423
TIME...MOT...LOC 0512Z 211DEG 30KT 3149 9420
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 10:16 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Apr 3, 10:16 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1016 PM CDT TUE APR 3 2012 .UPDATE... THE TEXT ZONE FORECAST PRODUCT HAS ALREADY BEEN UPDATED AND ISSUED FOR SEVERE THUNDERSTORM WATCH 138. THE SEVERE WEATHER THREAT IS NOW MOVING SOUTH OF I20...WITH DAMAGING STRAIGHT LINE WINDS AND HAIL BEING THE PRIMARY THREAT. ELEVEN && .PREV DISCUSSION... /ISSUED 928 PM CDT TUE APR 3 2012/ DISCUSSION... TORNADO WATCH 135 AND SEVERE THUNDERSTORM WATCH 134 HAVE BEEN CANCELLED FOR COUNTIES GENERALLY ALONG AND NORTH OF I30. MOST OF THE SEVERE THUNDERSTORM ACTIVITY HAS NOW MOVED INTO THE I20 CORRIDOR...EXCEPT FOR A FEW STORMS IN SOUTHERN ARKANSAS AROUND THE EL DORADO AREA. THE TORNADO THREAT HAS SUBSIDED...AND WE ARE NOW SEEING MORE OF A DAMAGING STRAIGHT LINE WIND AND HAIL THREAT FROM THESE STORMS. TOR 135 AND SVR 134 BOTH ARE SET TO EXPIRE AT 1000 PM...BUT WE WILL LIKELY SEE ANOTHER SEVERE THUNDERSTORM WATCH ISSUED FOR THE COUNTIES AND PARISHES ALONG AND SOUTH OF I20. THE TEXT ZONE PACKAGE HAS ALREADY BEEN UPDATED AND SENT OUT FOR THE CHANGES ALREADY MADE TO THE WATCHES. I ALSO LOWERED MIN TEMPS AS SEVERAL OBS WERE ALREADY SHOWING THAT WE HAVE REACHED SOME MIN THRESHOLDS. ELEVEN AVIATION... LINE OF INTENSE TSTMS HAVE BECOME MORE EAST TO WEST ORIENTED...GENERALLY NEAR INTERSTATE 20. AND SAGGING SOUTHWARD. LARGE HAIL OCCURRING IN STRONGER CELLS...AND GUST FRONT AHEAD OF STORM WITH NORTH WINDS 30 TO 50 KTS. THESE STORMS JUST MOVG SOUTH OF KTYR...KGGG...KSHV...AND KELD TERMINALS. STORMS WILL REACH KMLU NAD KLFK TERMINALS BTWN 04-05Z. NORTH OF THIS LINE...LOW VFR TO OCNL MVFR CIGS IN LIGHT TO MODERATE RAIN...MOSTLY LOW VFR CIGS SOUTH OF STORMS. PATCHY FOG PSBL OVERNIGHT IN RAIN COOLED AIR OVER WET GROUND. AS DRIER AIR MOVES INTO REGION AFTER 15Z WED...CIGS BECMG SCT TO SKC WITH SW-W WINDS AROUND 10 KTS. /VII/ && .PREVIOUS POINT TEMPS/POPS... SHV 62 82 54 75 54 / 70 20 10 10 0 MLU 63 83 57 77 54 / 70 50 20 10 0 DEQ 57 75 52 72 51 / 70 30 20 10 0 TXK 59 78 54 72 52 / 70 20 20 10 0 ELD 63 81 54 74 52 / 70 30 20 10 0 TYR 58 76 56 75 56 / 70 20 10 10 0 GGG 61 78 55 75 54 / 70 20 10 10 0 LFK 63 81 57 80 57 / 70 20 10 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 11
Hazardous weather outlook, Apr 3, 11:45 AM CDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1145 AM CDT TUE APR 3 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-041645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1145 AM CDT TUE APR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BE INCREASING OVER THE AREA DURING THE AFTERNOON AND OVERNIGHT AS TEMPERATURES WARM AND DISTURBANCES ALOFT MOVE ACROSS THE AREA. AN UPPER LEVEL CLOSED LOW MOVING OVER PARTS OF TEXAS AND OKLAHOMA WILL CONTINUE LIFTING NORTHEAST SENDING A SURFACE LOW ACROSS OKLAHOMA...WITH ITS TRAILING DRY LINE BEING OVERTAKEN BY A COLD FRONT. BY LATE TONIGHT THE SURFACE BOUNDARY WILL BE NEARING A BROKEN BOW OKLAHOMA TO TYLER/LONGVIEW TEXAS LINE. STRONG TO SEVERE STORMS WILL DEVELOP OUT AHEAD OF THE FRONT AND WITH THE PASSAGE OF THE SYSTEM. LARGE HAIL AND HIGH AND DAMAGING WINDS WILL REMAIN THE MAIN THREATS. LOCALLY HEAVY RAINFALL WILL ALSO ACCOMPANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SHOWERS AND THUNDERSTORMS WILL CONTINUE ALONG AND NEAR THE FRONTAL BOUNDARY DURING THE DAY WEDNESDAY WITH EFFICIENT RAIN PRODUCING STORMS...AS WELL AS A CHANCE FOR LARGE HAIL AND HIGH AND DAMAGING WINDS. BY LATE AFTERNOON AND EARLY EVENING WEDNESDAY...WITH DRY AIR SPREADING INTO THE FOUR STATE REGION IN WAKE OF THE BOUNDARY... SHOWERS AND THUNDERSTORMS WILL END FROM WEST TO EAST. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...HAM RADIO OPERATORS...AND STORM SPOTTERS MAY BE REQUIRED TODAY AND OVERNIGHT...AND INTO WEDNESDAY. 23
In the hours before
Local storm report, Apr 3, 9:51 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
951 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM TSTM WND DMG S KILGORE 32.39N 94.87W
04/03/2012 GREGG TX EMERGENCY MNGR
TREE DOWNED NEAR U.S. HWY 259 JUST SOUTH OF KILGORE.
&&
13Local storm report, Apr 3, 10:48 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1048 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND DMG 8 N MANSFIELD 32.15N 93.70W
04/03/2012 DE SOTO LA LAW ENFORCEMENT
TREES DOWN ON HWY 175 NORTH OF MANSFIELD
&&
19Local storm report, Apr 3, 11:01 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1101 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG 3 N HENDERSON 32.20N 94.80W
04/03/2012 RUSK TX LAW ENFORCEMENT
TREES DOWN ALONG HWY 259 NORTH OF HENDERSON
&&
19Special weather statement, Apr 3, 11:04 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1104 PM CDT TUE APR 3 2012
LAZ013-014-018>022-040530-
CALDWELL-GRANT-JACKSON-LA SALLE-NATCHITOCHES-OUACHITA-WINN-
1104 PM CDT TUE APR 3 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1230 AM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
OUACHITA...LA SALLE...JACKSON...GRANT...CALDWELL AND WINN...
IN NORTHWEST LOUISIANA...
NATCHITOCHES...
INCLUDING THE FOLLOWING LOCATIONS...
CLARKS...COLFAX...COLUMBIA...GRAYSON...JENA...MIDWAY...OLLA AND
WINNFIELD...
AT 1056 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
SOUTHEAST OF RICHWOOD TO 5 MILES EAST OF NATCHITOCHES...OR ALONG A
LINE EXTENDING FROM 11 MILES SOUTHEAST OF MONROE TO NATCHITOCHES...
MOVING SOUTHEAST AT 20 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
05Local storm report, Apr 3, 11:18 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1118 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM TSTM WND DMG SMACKOVER 33.36N 92.73W
04/03/2012 UNION AR LAW ENFORCEMENT
TREES DOWN ON LISBON ROAD
&&
19Local storm report, Apr 3, 11:32 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1132 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM TSTM WND DMG STRONG 33.11N 92.36W
04/03/2012 UNION AR LAW ENFORCEMENT
TREES DOWN ON AURELLE ROAD
&&
19The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:16 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Marion, Rusk, Smith | 59 min |
| Apr 3, 7:33 PM CDT | Severe Thunderstorm Warning | SHV | Marion | 57 min |
| Apr 3, 7:47 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Marion, Panola, Rusk, Smith and 1 more | 58 min |
| Apr 3, 8:19 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Rusk, Smith | 56 min |
| Apr 3, 9:17 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk | 58 min |
| Apr 3, 10:28 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Shelby | 62 min |
| Apr 3, 11:10 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Nacogdoches | 65 min |
| Apr 4, 1:07 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches | 38 min |
| Apr 4, 3:23 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Sabine, San Augustine | 67 min |
| Apr 4, 8:30 AM CDT | River Flood Warning | SHV | Franklin, Morris, Red River, Titus | 60 hr |
| Apr 4, 9:04 AM CDT | River Flood Warning | SHV | Bowie, Cass, Morris | 7 days |
| Apr 4, 9:05 AM CDT | River Flood Warning | SHV | Franklin, Morris, Titus | 59 hr |
| Apr 4, 9:13 AM CDT | River Flood Warning | SHV | Anderson, Cherokee, Houston | 40 hr |
| Apr 3, 7:25 PM CDT | Severe Thunderstorm Warning | SHV | Webster | 65 min |
| Apr 3, 7:37 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 38 min |
| Apr 3, 8:12 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Claiborne, De Soto, Webster | 63 min |
| Apr 3, 8:33 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Claiborne, Union, Webster | 57 min |
| Apr 3, 9:12 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Claiborne, De Soto, Jackson and 5 more | 63 min |
| Apr 3, 9:28 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Union | 62 min |
| Apr 3, 10:07 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Caldwell, Jackson, Lincoln, Ouachita, Winn | 53 min |
| Apr 3, 11:17 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Sabine | 58 min |
| Apr 3, 11:21 PM CDT | Tornado Warning | SHV | Natchitoches, Sabine | 24 min |
| Apr 3, 11:45 PM CDT | Tornado Warning | SHV | Natchitoches, Sabine | 29 min |
| Apr 4, 12:03 AM CDT | Areal Flood Advisory | SHV | Natchitoches, Red River, Sabine | 4 hr |
| Apr 4, 12:39 AM CDT | Flash Flood Warning | SHV | Natchitoches, Sabine | 4 hr |
| Apr 4, 9:07 AM CDT | River Flood Warning | SHV | Webster | 9 days |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.